Alert archive / Florida / Flash Flood Warnings in 2025
Flash Flood Warning 13, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jul 22, 2025, 8:19 AM EDT for Marion County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2025, 8:19 AM EDT (12:19 UTC)
- Expired
- Jul 22, 2025, 8:47 AM EDT
- In force
- 28 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 154 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 0.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
132
WGUS52 KJAX 221219
FFWJAX
FLC083-221315-
/O.NEW.KJAX.FF.W.0013.250722T1219Z-250722T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
819 AM EDT Tue Jul 22 2025
The National Weather Service in Jacksonville has issued a
* Flash Flood Warning for...
Central Marion County in northern Florida...
* Until 915 AM EDT.
* At 819 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts up to 0.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ocala, Silver Springs Shores and Santos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2909 8213 2913 8214 2918 8190 2914 8186
FLASH FLOOD...RADAR INDICATED
$$
CHANEY1 follow-up statement
615 WGUS72 KJAX 221247 FFSJAX Flash Flood Statement National Weather Service Jacksonville FL 847 AM EDT Tue Jul 22 2025 FLC083-221257- /O.CAN.KJAX.FF.W.0013.000000T0000Z-250722T1315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marion FL- 847 AM EDT Tue Jul 22 2025 ...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL MARION COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 2909 8213 2913 8214 2918 8190 2914 8186 $$ CHANEY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 7:24 AM EDT, 55 minutes earlier.
Area forecast discussion, Jul 22, 7:24 AM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
724 AM EDT Tue Jul 22 2025
...New AVIATION...
.NEAR TERM...
(Today through Tonight)
Issued at 215 AM EDT Tue Jul 22 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
A broad surface low around 1013 mb was analyzed near the southern
NC along the coast with a west-east backdoor frontal boundary
nearby. The models generally agree the surface low and front will
slide south- southwest today, with the low pressure moving into
southern GA this evening. Broad cyclonic flow in the low levels
from the northwest and west (sfc 5-10 mph), along with the west
and east coast sea breeze should result in numerous to potentially
widespread showers and storms over northeast FL (especially
inland) and less coverage over southeast GA as some drier air is
noted in that area. Areas that don't get precip until mid to late
aftn will be prime for further convection in the evening hours
and possible overnight hours (until midnight-2 AM) given the
synoptic regime with warm and unstable conditions and the low
pressure feature.
The primary threat today will be heavy downpours and resultant
localized flooding, with analysis suggesting PWATs of 2.2 inches
currently. WPC has the entire area in a marginal risk of
excessive rainfall. The higher threat will be locations that
already are somewhat saturated and urbanized areas. In addition,
with the fairly high MLCAPE of about 2500-3000 J/kg, strong
downburst winds of 45-60 mph will be possible in the stronger
cores. SPC shows a marginal risk of severe storms mainly north of
I-10 in our area.
Hot and humid conditions are expected again today, and like yesterday,
afternoon convection and cloud cover may shorten the window of heat
index values of 108+ degrees. Yesterday's heat indices varied from
105 to about 110. Have opted to re-issue another heat advisory
that encompasses most locations. Lows tonight in the mid to upper
70s are anticipated.
&&
.SHORT TERM...
(Wednesday through Thursday night)
Issued at 215 AM EDT Tue Jul 22 2025
A broad closed low is likely to develop along the lingering trough as
the trough continues westward across the Gulf waters, dragging
its associated cold front down towards the local area. Another
active day as showers and storms get an early start during the
morning hours on Wednesday, with activity further developing by
the afternoon into early evening hours. In addition to expected
numerous to widespread thunderstorms, PWATs of around 2.25" to
2.5" will support the possibility of rain rates of 4-5" per hour at
times. As mentioned in the earlier forecast package, Flash
flooding will be the primary concern given the deep moisture in
place and the risk is likely to be highest west of I-95 as
easterly flow will push showers and storms in a east to west
pattern. With the increase in cloud cover on Wednesday, highs are
expected to only get into the upper 80s to lower 90s.
By Thursday, southeasterly flow and lingering moisture will keep the
possibility of scattered to numerous showers/storms for most
locations by the afternoon hours as the Atlantic sea breeze makes
its way inland. Temps will be a bit warmer than Wednesday but
still only get into the lower 90s with upper 80s along the coast.
&&
.LONG TERM...
(Friday through Monday)
Issued at 215 AM EDT Tue Jul 22 2025
Guidance is trending towards a less wet period during the upcoming
weekend as drier air, PWATs ~1.5" to 1.8", is brought into the
area with a ridge of high pressure over the Atlantic high shifting
towards the eastern seaboard. POPs for this weekend have lowered
to now sit in the 30% to 40% range for most of the area. With that
said, another period of temps getting into the upper 90s with the
ridge building over the area, with heat index values potentially
reaching to Advisory levels once again.
&&
.AVIATION...
(12Z TAFS)
Issued at 724 AM EDT Tue Jul 22 2025
Another early start to showers and storms for GNV and SGJ with
this round ending in the next couple of hours. Widespread showers
and storms then develop across all TAF sites later this afternoon
mainly after 18Z. Have TEMPOs in for stronger storms capable of
producing gusty winds and MVFR/IFR VSBYs. Otherwise, west to
northwest winds 5-10 knots will turn to the east and southeast for
the coastal TAF sites with the Atlantic sea breeze passage prior
to most T'storms developing.
&&
.MARINE...
Issued at 215 AM EDT Tue Jul 22 2025
A broad area of low pressure will move southwest across the local
waters today and tonight and then move into the Gulf on Wednesday.
A weak backdoor frontal boundary will move into the Georgia
waters late Wednesday which will likely bring higher chances to
showers and thunderstorms to area waters Wednesday into Thursday.
High pressure ridging will begin building into the region Wednesday
night through the weekend as the low pressure in the Gulf moves
away from the area, allowing for prevailing winds to become south and
southeast over our local waters. Winds generally look to be less
than 15 kt and combined seas remain low at 1-3 ft.
Rip Currents: A low to moderate risk of rip currents with max surf
heights near 1-2 ft. Similar conditions anticipated for Wednesday.
Some increased rip current risk possible late week and the
weekend.
&&
.CLIMATE...
Daily record high temperatures at our designated climate sites
Today:
Today
---------
Jacksonville 101/1942
Gainesville 99/1907
Alma, GA 100/1942
Craig Airport 99/1977
Daily record high minimums at our designated climate sites
Today:
Today
--------
Jacksonville 81/1872
Gainesville 77/2015
Alma, GA 76/2021
Craig Airport 78/2025
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 97 75 90 73 / 70 60 90 30
SSI 93 79 88 78 / 50 60 80 40
JAX 96 76 91 75 / 80 50 90 30
SGJ 92 75 88 75 / 70 50 80 30
GNV 94 74 90 73 / 80 60 100 30
OCF 92 74 88 74 / 80 70 100 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from 11 AM this morning to 6 PM EDT this evening
for FLZ021-023-024-030-031-035-038-120-124-125-132-136>138-
140-220-225-232-233-236-237-240-322-325-333-340-422-425-433-
522-533-633.
GA...Heat Advisory from 11 AM this morning to 6 PM EDT this evening
for GAZ132>136-149-151>154-162-163-165-166-250-264-350-364.
AM...None.
&&In the hours before
Special weather statement, Jul 22, 6:44 AM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
644 AM EDT Tue Jul 22 2025
FLZ136-140-237-240-340-221130-
Eastern Alachua FL-Central Marion FL-Western Marion FL-
Western Putnam FL-Eastern Marion FL-
644 AM EDT Tue Jul 22 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ALACHUA...CENTRAL
MARION AND WEST CENTRAL PUTNAM COUNTIES THROUGH 730 AM EDT...
At 643 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Orange Springs to Sparr. Movement was
southeast at 10 mph.
HAZARD...Wind gusts around 40 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Ocala, Fort McCoy, Citra, Sparr, Anthony, Orange Springs, Ocala
Airport, Reddick, Hog Valley, and Lowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2945 8178 2925 8186 2909 8219 2934 8230
2959 8201
TIME...MOT...LOC 1043Z 337DEG 7KT 2948 8199 2934 8213
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYLocal storm report, Jul 22, 7:02 AM EDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
702 AM EDT Tue Jul 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM Flood 4 SSE Lowell 29.28N 82.18W
07/22/2025 Marion FL Public
Roadway is starting to overflow with water
on NW Gainesville Road in Ocala near NW 89th
place.
&&
KCLocal storm report, Jul 22, 8:02 AM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
802 AM EDT Tue Jul 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM Tstm Wnd Gst 3 SSE Marineland 29.63N 81.19W
07/22/2025 M40 MPH Flagler FL Mesonet
Mesonet station GW6284 PALM COAST.
&&
LEVLocal storm report, Jul 22, 8:15 AM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
815 AM EDT Tue Jul 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM Rain 4 NE Ocala Airport 29.22N 82.19W
07/22/2025 M2.20 Inch Marion FL Mesonet
Ocala CWOP station FW6750 reported 2.20
inches from 7:10 am to 8:05 am.
&&
LEVLocal storm report, Jul 22, 8:16 AM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
816 AM EDT Tue Jul 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM Rain 2 NW Sparr 29.36N 82.14W
07/22/2025 M4.13 Inch Marion FL Mesonet
Private weather station Fuhrman Weather -
KFLCITRA13 measured 4.13 inches of rainfall.
Rain began around 505 AM.
&&
KCLocal storm report, Jul 22, 8:17 AM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
817 AM EDT Tue Jul 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM Rain 2 ENE Sparr 29.35N 82.09W
07/22/2025 E4.06 Inch Marion FL Mesonet
Private weather station BRUNO - KFLANTHO23
measured 4.06 inches of rain. Rain began
around 535 AM.
&&
KCThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:47 AM EDT | Heat Advisory | JAX | Alachua, Baker, Bradford, Clay, Columbia, Duval and 9 more | 17 hr |
| Jul 22, 6:44 AM EDT | Special Weather Statement | JAX | Marion | 46 min |
| Jul 22, 6:55 AM EDT | Areal Flood Advisory | JAX | Marion | 21 min |
| Jul 22, 7:15 AM EDT | Flash Flood Warning | JAX | Marion | 75 min |
| Jul 22, 7:56 AM EDT | Areal Flood Advisory | JAX | Marion | 26 min |
| Jul 22, 8:01 AM EDT | Special Marine Warning | JAX | 44 min | |
| Jul 22, 8:08 AM EDT | Flash Flood Warning | JAX | Marion | 67 min |
| Jul 22, 8:20 AM EDT | Areal Flood Advisory | JAX | Marion | 55 min |
| Jul 22, 8:38 AM EDT | Areal Flood Advisory | JAX | Flagler, Saint Johns | 67 min |
| Jul 22, 8:47 AM EDT | Areal Flood Advisory | JAX | Marion | 58 min |
| Jul 22, 8:59 AM EDT | Areal Flood Advisory | JAX | Putnam, Saint Johns | 61 min |
| Jul 22, 9:23 AM EDT | Areal Flood Advisory | JAX | Suwannee | 52 min |
| Jul 22, 9:34 AM EDT | Areal Flood Advisory | JAX | Flagler | 56 min |
| Jul 22, 9:35 AM EDT | Areal Flood Advisory | JAX | Marion, Putnam | 55 min |
| Jul 22, 9:49 AM EDT | Flash Flood Warning | JAX | Marion | 56 min |
| Jul 22, 10:19 AM EDT | Areal Flood Advisory | JAX | Marion | 56 min |
| Jul 22, 10:48 AM EDT | Areal Flood Advisory | JAX | Alachua | 57 min |
| Jul 22, 11:00 AM EDT | Special Weather Statement | JAX | Alachua | 30 min |
| Jul 22, 11:24 AM EDT | Areal Flood Advisory | JAX | Alachua, Marion, Putnam | 66 min |
| Jul 22, 11:47 AM EDT | Areal Flood Advisory | JAX | Alachua, Marion | 118 min |
| Jul 22, 12:22 PM EDT | Special Weather Statement | JAX | Baker | 23 min |
| Jul 22, 1:06 PM EDT | Areal Flood Advisory | JAX | Clay, Duval | 34 min |
| Jul 22, 1:37 PM EDT | Special Weather Statement | JAX | Hamilton | 23 min |
| Jul 22, 1:47 PM EDT | Special Weather Statement | JAX | Duval | 28 min |
| Jul 22, 1:51 PM EDT | Special Marine Warning | JAX | 39 min | |
| Jul 22, 2:15 PM EDT | Special Weather Statement | JAX | Nassau | 45 min |
| Jul 22, 2:33 PM EDT | Special Weather Statement | JAX | Hamilton | 42 min |
Nearby
Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.